Alert archive / Georgia / River Flood Warnings in 2019
River Flood Warning 1, NWS Charleston, SC
NWS Charleston, SC issued this river flood warning at Jan 5, 2019, 7:55 AM EST for Burke County, Emanuel County, Jenkins County, Georgia. It took effect at Jan 6, 2019, 7:00 AM EST. It was in force for 20 days.
The area
The counties it named.
The facts
- Issued
- Jan 5, 2019, 7:55 AM EST (12:55 UTC)
- In effect from
- Jan 6, 2019, 7:00 AM EST
- Expired
- Jan 26, 2019, 7:55 AM EST
- In force
- 20 days
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Burke County, GA, Emanuel County, GA, Jenkins County, GA
The radar
The Charleston,SC radar (KCLX), 99 km from the middle of the area, began a volume at 12:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Ogeechee River at Midville (MDVG1). The gauge peaked at 6.95 ft at Jan 9, 2019, 8:00 PM EST.
- Action stage
- 5 ft
- Minor stage
- 6 ft
- Moderate stage
- 10 ft
- Major stage
- 13 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02201230, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this river flood warning went out at Jan 5, 5:54 AM EST, 2 hours 1 minute earlier.
Area forecast discussion, Jan 5, 5:54 AM EST, 2 hours 1 minute before
Area Forecast Discussion
National Weather Service Charleston SC
554 AM EST Sat Jan 5 2019
.SYNOPSIS...
Dry high pressure will build over the region today through
Monday before a cold front shifts through the area Tuesday. Dry
and cooler high pressure will then build over the area mid to
late next week.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
A powerful upper low centered over the southern Appalachians
early this morning will quickly eject to the northeast and
weaken today as the Central Plains ridge builds east. This will
allow surface high pressure over the southern Mississippi Valley
to gradually expand east into the Deep South. Strong cold air
advection early will weaken quickly after sunrise with H8
temperatures forecast to cover from around 4C to 9-10C by
afternoon. This coupled with solidly downslope trajectories will
support highs in the lower 60s for many locations with a few
spots possibly reaching into the mid 60s. Wrap around clouds
moving across northern and central Georgia will dissipate over
the next several hours as they encounter an expanding area of
subsidence induced by an increasing downslope dominated
environment downwind of the southern Appalachians. Still expect
a single band of fairly thick clouds to push into the far
western zones just after sunrise then quickly dissipate as it
move east. Sunny skies will prevail otherwise.
Lake Winds: Observations from the Pinopolis sensor (PNOS1)
suggest conditions have largely remained below Lake Wind
Advisory thresholds on Lake Moultrie this morning with wind
gusts averaging less than 25 kt. Still expect a slight uptick
to occur over the coming hours as cold air advection peaks, but
speeds should weaken some after daybreak. Gusty conditions may
very well continue along the lake's edge this morning as land-
based mixing increases after daybreak, but winds over the
cooker, open lake water should continue to weaken. The Lake Wind
Advisory will be maintained for now, but it may very well be
cancelled prior to its 1 PM expiration.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH TUESDAY/...
Tonight: High pressure will build in from the west tonight. The
high's interaction with the southern Appalachians will induce a
baggy pressure pattern across the region. Therefore, expect the
boundary layer to decouple during evening hours with light/calm
winds prevailing for much of the night. Clear skies and little
to no wind will promote strong radiational cooling. Favored the
cooler side of guidance with lows bottoming out in the upper 30s
to lower 40s away from the beaches.
Sunday through Tuesday: High pressure will build across the
area on Sunday, then become centered over the Southeast United
States Sunday night and Monday. The pattern favors dry/quiet
weather conditions through early week with little to no cloud
cover anticipated. Given the setup, high pressure should slowly
modify with temps trending slightly warmer each day. In general,
temps should peak in the upper 60s to around 70 degrees Sunday
and Monday afternoon. Sunday night temps should dip into the
low/mid 40s away from the immediate coast, but low temps should
trend warmer to the upper 40s/lower 50s Monday night ahead of an
approaching cold front arriving Tuesday. High pressure will
slide offshore as the front shifts over the Southeast. Temps
should warm to around 70 degrees for most locations until fropa.
Latest guidance continues to suggest moisture to be sparse as
the front shifts over the area and offshore, thus a rain-free
forecast remains in place.
&&
.LONG TERM /TUESDAY NIGHT THROUGH FRIDAY/...
Dry and noticeably cooler high pressure will build over the
Southeast United States behind a departing cold front Tuesday night
through at least Thursday. Cold air advection to the region will be
initially offset somewhat by a downsloping wind component over the
Southeast on Wednesday, resulting in afternoon temps in the lower
60s. However, sfc winds should turn more northerly on Thursday,
setting up afternoon temps only in the mid 50s along the base of a
large mid/upper trough of low pressure digging over the Northeast
and an expansive area of sfc high pressure building over the Central
United States and Great Lakes region. Overnight lows will also be
some of the coldest to start off the year, dipping into the
mid/upper 30s away from the coast Wednesday night and Thursday
night. Temps should rebound a few degrees heading into the weekend,
but only peak in the upper 50s to lower 60s Friday and Saturday
afternoon, warmest along coastal Georgia. The next best chance of
precip could arrive during the weekend with a coastal trough/low
developing off the Southeast coast. Scattered showers are possible,
best chances over coastal counties late weekend.
&&
.AVIATION /12Z SATURDAY THROUGH WEDNESDAY/...
VFR.
Extended Aviation Outlook: VFR conditions are expected at both
terminals Sunday through Wednesday.
&&
.MARINE...
Today: West winds will slowly diminish today as cold air
advection wanes and high pressure begins to nudge in form the
west. Speeds will average 20-25 kt this morning, then diminish
to 15-20 kt this afternoon with seas subsiding to 1-3 ft
nearshore, 3-4 ft offshore. All zones will initialize with Small
Craft Advisories with advisories gradually dropping off through
the day as conditions improve.
Tonight: Winds will veer to the northwest as the high to west
builds in. Speeds will average 10-15 kt with seas 1-2 ft.
Sunday through Wednesday: High pressure will prevail over the waters
through Monday, leading to a relaxed gradient over coastal waters
and conditions that remain well below small craft advisory levels.
High pressure will then slide east of the area in advance of a cold
front that shifts over coastal waters late Tuesday, supporting
increasing/building winds and seas mid week. Strong cold air
advection to the region along with a tightening pressure gradient
over coastal waters on Wednesday could lead to northerly winds
gusting up to 20-25 kt and seas building to 4-6 ft over a portion of
coastal waters by Wednesday night. Small Craft Advisories could be
needed.
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...None.
SC...Lake Wind Advisory until 1 PM EST this afternoon for SCZ045.
MARINE...Small Craft Advisory until 1 PM EST this afternoon for AMZ350-
352.
Small Craft Advisory until 10 AM EST this morning for AMZ330-
354.
Small Craft Advisory until 4 PM EST this afternoon for AMZ374.
&&Hazardous weather outlook, Jan 5, 3:11 AM EST, 4 hours 44 minutes before
Hazardous Weather Outlook National Weather Service Charleston SC 311 AM EST Sat Jan 5 2019 AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040- 042>044-047>052-060815- Charleston Harbor- Waters from South Santee River to Edisto Beach SC out 20 NM- Waters from Edisto Beach SC to Savannah GA out 20 NM- Waters from Savannah GA to Altamaha Sound GA out 20 NM, including Grays Reef National Marine Sanctuary- Waters from Savannah GA to Altamaha Sound GA from 20 to 60 NM- Jenkins-Screven-Candler-Bulloch-Effingham-Tattnall-Evans- Inland Bryan-Coastal Bryan-Inland Chatham-Coastal Chatham-Long- Inland Liberty-Coastal Liberty-Inland McIntosh-Coastal McIntosh- Allendale-Hampton-Inland Colleton-Dorchester-Inland Jasper-Beaufort- Coastal Colleton-Charleston-Coastal Jasper-Tidal Berkeley- 311 AM EST Sat Jan 5 2019 This Hazardous Weather Outlook is for Atlantic coastal waters, southeast Georgia and southeast South Carolina. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter assistance is not anticipated at this time. SCZ045-060815- Inland Berkeley- 311 AM EST Sat Jan 5 2019 ...LAKE WIND ADVISORY IN EFFECT UNTIL 1 PM EST THIS AFTERNOON FOR LAKE MOULTRIE... This Hazardous Weather Outlook is for southeast South Carolina. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Lake Wind Advisory. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter assistance is not anticipated at this time.
The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 5, 7:55 AM EST | River Flood Warning | CHS | Bryan, Bulloch, Chatham, Effingham | 21 days |
Nearby
River Flood Warnings in Georgia, 2019Every river flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.